Florida, 2004

Heavy Rain in Florida, August 8 to 9, 2004

August 8 to 9, 2004 · NWS JAX · 1 event in 1 county or zone

70 in. 95 in.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

React Base 1 Indian Trails NW Palm Coast: 0.70 in. Palm Harbor, NE Palm Coast: 0.95 in. KF4UHY Bulow Plantation, SE Flagler County: 6.00 in. Daytona North, W Flagler County: 6.00 inFlagler EOC, Bunnell: 3.03 in. Quail Hollow, south Palm Coast: 4.75 in. Cody's Corner, SW Flagler County: 6.00 in. Ag Center, One mile NW of Bunnell: 2.75 in. Automated station near Palm Coast: 2.90 in. Pine Street, Bunnell: 2.00 in. Flagler Beach: 2.00 in.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 7, 7:49 PM EST, 4 hours 11 minutes earlier.

Area forecast discussion, Aug 7, 7:49 PM EST, 4 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
849 PM EDT SAT AUG 7 2004

COLD FRONT SOUTH OF AREA WITH HIGH PRESSURE WEDGE OVER AREA.  00Z
JAX SOUNDING SHOWS NE-E FLOW UP TO AROUND 6K FEET.  SURFACE WINDS
STILL UP ESPECIALLY NEAR COAST BUT NOT AS STRONG AS EARLIER THIS
EVENING. LIGHT SHOWER ACTIVITY CONTINUES OVER FLAGLER COUNTY AND IS
DRIFTING INTO ST. JOHNS COUNTY.  LOW DEWPOINTS OVER AREA WILL RESULT
IN ANOTHER NIGHT OF RELATIVELY COOL TEMPS BUT LOW CLOUDS AND WIND
WILL KEEP TEMPERATURES FROM FALLING TO DEWPOINTS. ONLY MINOR TWEAKS
TO FORECAST.

MARINE...OBS SHOW WINDS STEADY AROUND 20 KNOTS AND SEAS 5-6 FEET.
SCA TO CONTINUE.

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...SMALL CRAFT ADVISORY FERNANDINA BCH-FLAGLER BCH OUT 60 NM.
GA...SMALL CRAFT ADVISORY ALTAMAHA SND-FERNANDINA BCH OUT 60 NM.
&&

MZ/AS
Hazardous weather outlook, Aug 7, 8:00 PM EST, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
900 PM EDT SAT AUG 7 2004

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-081000-
ALACHUA FL-APPLING GA-ATKINSON GA-BACON GA-BAKER FL-BRADFORD FL-
BRANTLEY GA-CHARLTON GA-CLAY FL-CLINCH GA-COASTAL CAMDEN GA-
COASTAL GLYNN GA-COFFEE GA-COLUMBIA FL-DUVAL FL-ECHOLS GA-FLAGLER FL-
GILCHRIST FL-HAMILTON FL-INLAND CAMDEN GA-INLAND GLYNN GA-
JEFF DAVIS GA-MARION FL-NASSAU FL-PIERCE GA-PUTNAM FL-ST. JOHNS FL-
SUWANNEE FL-UNION FL-WARE GA-WAYNE GA-
900 PM EDT SAT AUG 7 2004

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT...

...A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES...

STRONG NORTHEASTERLY WINDS AND ROUGH SEAS WILL ENHANCE THE RIP
CURRENT THREAT ALONG THE COAST.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

ON SUNDAY...A MODERATE RISK OF RIP CURRENTS IS STILL EXPECTED AT AREA
BEACHES. THE OLD FRONTAL BOUNDARY IS EXPECTED TO SLIDE NORTHWARD INTO
NORTH FLORIDA WITH SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS. A
FEW OF THESE COULD CONTAIN LOCALLY HEAVY RAIN AT TIMES.

MONDAY THROUGH FRIDAY...A RETURN TO SCATTERED AFTERNOON AND EVENING
THUNDERSTORMS IS EXPECTED.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

HESS/DEESE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Flagler

When
August 8, 12:00 AM EST to August 9, 12:00 AM EST
Where
Flagler County, Countywide
Reported by
EMERGENCY MANAGER
Coordinates
29.471, -81.293 (the zone’s center; the record gives no point)

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, August 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413069.